Louisiana, 2004Damaging Wind in Louisiana, August 19, 2004
August 19, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 1:10 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 19, 1:10 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT THU AUG 19 2004
.DISCUSSION...
BAND OF INTENSIFYING CONVECTION MARCHING EASTWARD TOWARDS SW AR AND
NW LA. MEANWHILE...NASTY LOOKING SEA BREEZE TYPE STORMS MOVING NNE
ACROSS EAST TX LAKES. WIND GUST OF 43 KNOTS REPORTED AT GGG.
CONTINUED HEATING...AND/OR MERGING OF THESE TWO COMPLEXES...MAY
RESULT IN FURTHER INTENSIFICATION. HEAVY RAIN STILL MAIN THREAT...
BUT HIGH FLOOD VALUE GUIDANCE WILL NEED TO BE OVERCOME FOR FLOOD
POTENTIAL...EXCEPT FOR URBAN AREAS. MOVER CONVECTION IN THE DALLAS...
AND IN THE HOUSTON AREA...AND HIGH POPS THRU AT LEAST FOUR PERIODS
ON ALL THREE MODELS. UPPER LEVEL DYNAMICS APPEAR TO PLAY GREATER
ROLE IN CONVECTIVE FORMATION THAN INSTABILITY...UNUSUAL FOR THIS
TIME OF YEAR. AS YET ANOTHER COOL FRONT ENTERS NORTHERN PORTIONS OF
AREA BY SATURDAY MORNING...INDICATING ADDITIONAL FOCUS TO AN ALREADY
MOIST REGIME. IN FACT...DIURNAL TRENDS...AND GREATER UPPER LEVEL
DIVERGENCE MAY PROVIDE ANOTHER GOOD DUMPING OF RAIN SATURDAY
AFTERNOON SOUTH OF INTERSTATE 20. A NEWER MODEL DEVELOPMENT ALSO
HINTING AT UPPER LEVEL SYSTEM SWEEPING THRU ON SUNDAY. HOWEVER...
AIRMASS RECOVERY MAY LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT...SO
WILL KEEP SUNDAY...AS WELL AS MONDAY AND TUESDAY...POPS ON LOW SIDE
FOR THE TIME BEING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 87 72 87 / 50 50 50 30
MLU 72 87 72 87 / 50 50 40 30
TXK 73 87 72 88 / 60 50 50 20
TYR 74 89 72 88 / 50 40 50 30
LFK 74 89 73 89 / 50 50 50 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
VII
Hazardous weather outlook, Aug 19, 11:00 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 19 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201059-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON...
AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
SLOWLY MOVE INTO SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST
TEXAS...DURING THE EARLY AFTERNOON. IN ADDITION...SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS REMAINING
PORTIONS OF EAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...MAINLY
NORTH OF INTERSTATE 30...AND PORTIONS OF NORTHERN LOUISIANA...
ESPECIALLY ALONG AND WEST OF INTERSTATE 49...DURING THE AFTERNOON AND
EVENING. ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE...CONTAINING
BRIEF GUSTY WINDS. HOWEVER...VERY HEAVY RAINFALL WILL REMAIN THE
PRIMARY THREAT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER MUCH
OF THE REGION FRIDAY...AND POSSIBLY LINGER ACROSS THE SOUTHERN
PORTIONS OF EAST TEXAS AND NORTH LOUISIANA SATURDAY...AS THE UPPER
LEVEL DISTURBANCE SLOWLY MOVES EAST ACROSS THE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Thunderstorm Wind, Caddo
- When
- August 19, 2:40 PM CST
- Where
- Caddo County, 8 mi SW of Shreveport
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.400, -93.850
Thunderstorm winds downed trees and power lines in the Beavers Nest subdivision of Keithville, La. Structural damage consisted of a overturned storage building and a carport that was blown onto a vehicle. Another storage building was blown into a trailer causing moderate damage. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, August 19 to 20, 2004$275,000 · 1.75 in hail · 5 events
- Damaging Winds in Ohio, August 19, 2004$145,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Texas, August 19, 2004$40,000 · 60 kt wind · 9 events
- Flash Flood in Colorado, August 19, 2004$30,000 · 1 event
- Cold in Minnesota, August 19 to 21, 200423 events
- Cold in North Dakota, August 19 to 21, 200418 events
- Hail and Damaging Winds in Ohio, August 19, 2004$11,000 · 1 in hail · 3 events
- Hail in New Mexico, August 19, 20041.75 in hail · 4 events
- Hail and Damaging Winds in Indiana, August 19, 200450 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, August 19, 200450 kt wind · 3 events
- Flash Flooding in Texas, August 19, 20042 events
- Damaging Winds in Illinois, August 19, 200455 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413135.